Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 6, NWS Boston/Norton, MA

March 8, 2008Bristol County, Newport County, Rhode Island; Bristol County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Mar 8, 2008, 2:34 AM EST for Bristol County, Newport County, Rhode Island; Bristol County, Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2008, 2:34 AM EST (07:34 UTC)
Expired
Mar 8, 2008, 3:00 AM EST
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Bristol County, RI, Newport County, RI

The radar

The Boston radar (KBOX), 33 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 080734
SVRBOX
MAC005-RIC001-005-080800-
/O.NEW.KBOX.SV.W.0006.080308T0734Z-080308T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
234 AM EST SAT MAR 8 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRISTOL COUNTY IN RHODE ISLAND...
  NORTHEASTERN NEWPORT COUNTY IN RHODE ISLAND...
  CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...NEW BEDFORD...FALL RIVER...

* UNTIL 300 AM EST

* AT 230 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TIVERTON...OR 7 MILES
  SOUTHEAST OF BRISTOL...AND MOVING NORTHEAST AT 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW BEDFORD BY 240 AM EST...
  ACUSHNET BY 245 AM EST...

LAT...LON 4154 7118 4162 7127 4164 7125 4167 7127
      4169 7124 4170 7125 4171 7122 4181 7105
      4165 7086
TIME...MOT...LOC 0734Z 235DEG 61KT 4164 7112

$$

NOCERA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 10:26 PM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Mar 7, 10:26 PM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1026 PM EST FRI MAR 7 2008

.SYNOPSIS...
A SERIES OF WEAK DISTURBANCES EXPECTED DURING MIDWEEK...BUT DRY
CONDITIONS WILL PREVAIL. A MORE SIGNIFICANT PRECIPITATION EVENT MAY
OCCUR LATE THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CURRENT FORECAST MATCHING UP WELL WITH LATEST OBSERVATIONS AND RADAR
TRENDS. THEREFORE...NOT MANY CHANGES PLANNED TO TONIGHT/S FORECAST.

REVIEWED 18Z GFS/15Z SREF AND NEW 00Z NAM...AND TONIGHT/S WEATHER
THEME REMAINS THE SAME - WIDESPREAD RAINFALL OF 0.50 INCHES WITH A
SWATH OF 1-1.25 INCHES FROM EASTERN CT INTO RI AND NORTHEAST INTO
METRO BOSTON. THIS INITIAL SURGE OF RAINFALL TONIGHT NOT EXPECTED TO
INDUCE ANY RIVER OR STREAM FLOODING...HOWEVER MINOR POOR DRAINAGE AND
URBAN FLOODING EXPECTED OVERNIGHT.

NEXT BATCH OF HEAVY RAIN SETTING UP ACROSS COASTAL NJ AND LONG ISLAND
AT 1015 PM. THIS IS ON THE NOSE OF A STRONG LOW LEVEL JET AND
ASSOCIATED PRES FALL CENTER /6MB FALL PAST 3 HRS OVER LI/. LATEST OKX
VAD WIND PROFILE DATA INDICATING 55 KT SOUTHERLY JET AT 925 MB.
EXPECTING THIS AREA OF ENHANCED RAINFALL TO MOVE UP I95 CORRIDOR OF
CT/RI AND EASTERN MA NEXT SEVERAL HOURS.

RAIN WILL TAPER OFF TO DRIZZLE FROM WEST TO EAST LATER TONIGHT...SAY
1 AM TO 4 AM WEST PORTIONS OF CT AND MA...THEN 4 AM TO 7 AM RI AND EASTERN
MA.

PERIOD OF INCREASED WINDS LATER TONIGHT ACROSS THE ISLANDS OF BID/MVY AND
ACK...AS LOW LEVEL JET TRAVERSES THE COASTLINE. TIME FRAME FOR
INCREASED WINDS IS FROM 1 AM TO 4 AM WITH SUSTAINED WINDS OF 25 TO 30
MPH.

MESONET DATA INDICATING A FEW ELEVATED LOCATIONS ACROSS NORTHERN
WORCESTER COUNTY INTO CHESHIRE COUNTY OF NH HOVERING AROUND THE
FREEZING MARK. THUS...COULD BE A FEW POCKETS OF FREEZING RAIN HIGHEST
TERRAIN. MODELS INDICATE THIS SUBFREEZING LAYER IS VERY SHALLOW AND
WILL LIKELY MIX OUT OVER THE NEXT HOUR OR TWO AS HEAVIER PRECIP MIXS
WARMER AIR DOWNWARD.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
*** POWERFUL STORM WITH HEAVY RAIN AND STRONG WINDS TO STRIKE
SOUTHERN NEW ENGLAND TONIGHT AND SATURDAY ***

MODELS ARE IN EXCELLENT AGREEMENT BRINGING A VIGOROUS SOUTHERN STREAM
TOWARD SOUTHERN NEW ENGLAND. THIS SYSTEM SHOULD MOVE INTO EASTERN NEW
YORK LATE SATURDAY.  THE MAIN HAZARDS WITH THIS SYSTEM CONTINUE TO BE
HEAVY RAIN...WITH POTENTIAL FLOODING. RAINFALL SHOULD ARRIVE IN TWO
BATCHES...THE FIRST THIS EVENING...AND THE SECOND FROM MID MORNING
SATURDAY THROUGH THE AFTERNOON. WILL CONTINUE THE FLOOD WATCH.

EXPECTING ALL RAIN FOR SOUTHERN NEW ENGLAND. HOWEVER...THERE IS A
LOW PROBABILITY OF A FEW HOURS OF FREEZING RAIN OR SLEET LATE TONIGHT
ACROSS THE HIGHER TERRAIN OF SOUTHWEST NH. HAVE DECIDED TO HOLD OFF
ON A WINTER WEATHER ADVISORY DUE THE BRIEF NATURE OF THIS THREAT.
HOWEVER..WILL NEED TO MONITOR THIS EVENING.

WE MAY NEED A WIND ADVISORY LATE TONIGHT ALONG THE SOUTH COAST OF RI
AND SOUTHEAST MA AS LOW LEVEL SOUTHERLY JET TRAVERSES THIS AREA.
HIGHEST CHANCE OF STRONG WINDS WILL FROM BID-MVY-ACK...AS THIS AREA
SHOULD BE SOUTH OF WARM FRONTAL BOUNDARY /WARM SECTOR/ WHERE LOW
LEVEL INVERSION WILL NOT BE AS STEEP...PROMOTING GREATER WIND
TRANSFER FROM ALOFT. AT THE MOMENT STRONG WINDS APPEAR MARGINAL...SO
DECIDED TO HOLD OFF ON ISSUING A WIND ADVISORY. HOWEVER WILL HAVE TO
MONITOR LATEST MODEL TRENDS.

CONVECTION...
CHANCE OF THUNDER THIS EVENING AS LOW LEVEL JET MOVES ACROSS RI AND
SOUTHEAST MA...THEN ANOTHER CHANCE OF THUNDER LATE SATURDAY AS MID LEVEL
LOW APPROACHES.

MOS GUIDANCE TEMPERATURES ARE MUCH TO HIGH SATURDAY...BUT LOOK
REASONABLE TONIGHT. USED NAM 2M TEMPERATURES AS A BASE...BUT TRENDED
UPWARD SLIGHTLY ACROSS SOUTHERN NH DUE TO UNCERTAINTY IN THE LOCATION
OF THE SURFACE WARM FRONT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SATURDAY NIGHT...LOW PRESSURE WILL TRACK ACROSS FAR WESTERN SOUTHERN
NEW ENGLAND ALLOWING A COLD FRONT TO SWING THROUGH THE REGION. EVENING
RAIN WILL TAPER OFF TO A FEW SCATTERED SNOW SHOWERS ACROSS THE INTERIOR
HIGH TERRAIN. OTHERWISE IT WILL TURN RAPIDLY DRIER AND COOLER ACROSS
THE REGION.

WINDS WILL SHIFT TO THE SOUTHWEST THEN WEST AND INCREASE TO 25 TO 30
KT WITH GUSTS BETWEEN 40 AND 45 KT OVERNIGHT. THIS IN RESPONSE TO A
TIGHT PRESSURE GRADIENT BEHIND THE LOW AND AN INFLUX OF DRIER AND
COOLER AIR. A WIND ADVISORY WILL PROBABLY BE NEEDED ACROSS MUCH OF
THE FORECAST AREA. EVEN IF WIND SPEEDS DO NOT QUITE REACH SPECIFIC
CRITERIA...GIVEN THE MOIST GROUND IT PROBABLY WILL NOT TAKE ALL
THAT MUCH WIND TO CAUSE SOME DOWNED TREES AND LIMBS WITH SOME
SCATTERED POWER OUTAGES.

SUNDAY...COLD AND DRY HIGH PRESSURE WILL PREVAIL WITH TEMPERATURES
RUNNING A FEW DEGREES BELOW SEASONAL NORMS. A BRISK DAY EXPECTED.
NOTED FAIRLY STEEP LOW LEVEL LAPSE RATES APPROACHING 10 CELSIUS PER
KM SUNDAY AFTERNOON GIVEN CONTINUED COLD AIR ADVECTION PATTERN. IN
ADDITION FAIRLY HIGH RELATIVE HUMIDITY VALUES AT 850 MILLIBARS ABOVE
90 PERCENT SEEN ON THE GFS AND NAM ACROSS NORTHERN MASSACHUSETTS.
SURFACE DEW POINTS HOWEVER WILL BE VERY LOW WITH PREVAILING NORTHWEST
FLOW. OVERALL WILL GO WITH PARTLY CLOUDY SKIES ACROSS THE INTERIOR
AND MOSTLY SUNNY ALONG THE SOUTHEASTERN COASTAL PLAIN.

SUNDAY NIGHT AND MONDAY...WINDS SLOWLY DIMINISH AS WEAK HIGH
PRESSURE SETTLES OVERHEAD. TEMPERATURES WILL CONTINUE RUNNING
SLIGHTLY BELOW SEASONAL NORMS.

MONDAY NIGHT THROUGH WEDNESDAY...FAIRLY MINOR PERTURBATIONS IN THE
MEAN FLOW AS THE WESTERLIES GENERALLY REMAIN SPLIT AND PROGRESSIVE.
DETAILS ARE SOMEWHAT UNCERTAIN GIVEN INDIVIDUAL SHORT WAVE
DISTURBANCES. OVERALL IT SHOULD GENERALLY REMAIN DRY WITH MODERATING
TEMPERATURES BY TUESDAY.

THE 12Z ECMWF HINTS AT A WEAK SHORT WAVE MONDAY NIGHT  WHILE THE GFS
DOES NOT. THIS MAY BE THE FORERUNNER OF SLIGHTLY MILDER AIR. DID NOT
MENTION POPS AT THIS TIME GIVEN LIMITED AVAILABLE MOISTURE.

THE GFS AND ECMWF BOTH INDICATE A NORTHERN SHORT WAVE - ALBERTA
CLIPPER TYPE SYSTEM SWINGING THROUGH THE FORECAST AREA TUESDAY NIGHT
AND WEDNESDAY MORNING WITH SOME DIFFERENCES IN INTENSITY AND TRACK.
ADDED A LOW CHANCE POPS SNOW AND OR RAIN SHOWERS GIVEN MOISTURE
POTENTIALLY AVAILABLE ON SOUTHWEST FLOW ALOFT.

WEDNESDAY NIGHT AND THURSDAY...DRIER AND SOMEWHAT COOLER AIR
EXPECTED AS HIGH PRESSURE BUILDS ACROSS THE REGION.

THURSDAY NIGHT AND FRIDAY...NEXT POTENTIAL SIGNIFICANT PRECIPITATION
EVENT...ALTHOUGH IT CURRENTLY DOES NOT APPEAR AS SIGNIFICANT AS THIS
SATURDAYS EVENT. THERE IS SOME UNCERTAINTY WHETHER PHASING WILL
OCCUR BETWEEN THE NORTHERN AND SOUTHERN BRANCHES OF THE JET STREAM.
THE GFS AND ECMWF BOTH INDICATE SOME PHASING WILL OCCUR AS THE COLD
FRONT REACHES THE COAST. OVERALL MENTIONED CHANCE POPS.
PRECIPITATION LOOKS TO BE IN THE FORM OF SNOW AND RAIN INLAND AND
MOSTLY RAIN ALONG THE COAST BUT THIS SCENARIO IS UNCERTAIN.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
IN THE SHORT TERM...WIDESPREAD AREAS OF MVFR CIGS BKN-OVC015-025
EXTEND FROM MHT TO LWM TO BOS AND S ALONG MA E COAST AND MOST OF
CAPE AND ISLANDS. CONDITIONS WILL LOWER TO WIDESPREAD MVFR CIGS AND
VSBYS BETWEEN 00Z AND 03Z AS RA MOVES W TO E ACROSS AREA. BY 03Z
CONDITIONS DETERIORATING FURTHER TO WIDESPREAD IFR CIGS AND VSBYS
DUE TO RA AND BR. FIRST SLUG OF RA TAPERS OFF AFT 06Z BUT LEAVES
WIDESPREAD IFR CIGS BLO 1000 FT AND AREAS OF LIFR BLO 500
FT...ESPECIALLY COAST AND UPSLOPE TERRAIN AREAS. SECOND SLUG OF RA
MOVES INTO AREA DURING LATE SAT MORNING. RISK OF ISOLD THUNDER
SOUTHERN RI AND SE MA 06Z TO 12Z SAT AND AGAIN LATE SAT AFTERNOON OR
EARLY EVENING. OTHER SITUATION  THAT NEEDS TO BE WATCHED FOR BOTH
LATE TONIGHT AND SAT AFTERNOON IS RISK OF LOW LEVEL WIND SHEAR SE MA
TAF SITES.

SATURDAY NIGHT...IFR CONDITIONS IMPROVE TO VFR MOST LOCATIONS BY
06Z...EXCEPT MVFR CEILINGS IN WILL LINGER ACROSS THE FAR INTERIOR.
LOW LEVEL SOUTHERLY WIND SHEAR SOUTHERN TERMINALS EARLY IN THE
EVENING. SHIFTING WINDS TO WEST WITH GUSTS TO 40-45 KT AND
MECHANICAL SHEAR EXPECTED.

SUNDAY...LEFTOVER MECHANICAL WIND SHEAR. WEST TO NORTHWEST WIND
WITH GUSTS UP TO 40 KT IN THE MORNING. VFR.

SUNDAY NIGHT THROUGH MONDAY...VFR. DIMINISHING WINDS.

TUESDAY...VFR.

WEDNESDAY...PERIOD OF MVFR CEILINGS/VSBYS IN SHSN POSSIBLE IN THE
MORNING. OTHERWISE VFR.

&&

.MARINE...
NOT AS CONFIDENT GALE FORCE WIND GUSTS WILL DEVELOP TONIGHT.
HOWEVER...SEAS WILL BUILD QUICKLY AFTER MIDNIGHT...ESPECIALLY ACROSS
THE SOUTH COASTAL WATERS. VSBY 1-3 MILES IN RAIN/FOG AND DRIZZLE. A
CHANCE OF THUNDER SOUTH COASTAL WATERS AS WELL.

SATURDAY...
SOUTH GALES LIKELY LATE IN THE DAY ALONG WITH THE CHANCE OF THUNDER.

SATURDAY NIGHT AND SUNDAY...GALE WARNINGS REMAIN POSTED ACROSS THE
COASTAL WATERS. EXPECTING A STRONG GALE WITH WIND GUSTS TO 45 KT
EXPECTED...EVEN A FEW GUSTS TO STORM FORCE (50 KT) POSSIBLE. SEAS
EXPECTED TO BUILD TO 15 TO 18 FT ACROSS THE OUTER WATERS SATURDAY
NIGHT.

SUNDAY NIGHT...LEFTOVER SCA EXPECTED WITH DIMINISHING WINDS AND SEAS.

MONDAY...SEAS DROP BELOW 5 FT LATE IN THE DAY OR IN THE EVENING.

TUESDAY...WINDS AND SEAS REMAIN BELOW SCA CRITERIA.

WEDNESDAY....BRIEF SCA POSSIBLE WITH NW WIND GUSTS UP TO 25 KT AND
SEAS 4 TO 6 FT.

&&

.TIDES/COASTAL FLOODING...
MINOR SPLASHOVER OR POTENTIAL MINOR COASTAL FLOODING ALONG THE SOUTH
COAST SATURDAY EVENING DURING THE TIME OF HIGH TIDE. STORM SURGE
AROUND ONE FOOT COMBINED WITH WIND WAVE ACTION COULD ALLOW FOR THIS
TO OCCUR. MRPECS /NGM BASED/ STORM SURGE GUIDANCE YIELDS A TIDE
STAGE OF 6.9 AT PROVIDENCE STATE PIER 830 PM SATURDAY EVENING. FLOOD
STAGE IS 7 FEET. MRPSSE /GFS BASED/ SURGE IS LESS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR CTZ002>004.
MA...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR MAZ002>021-026.
NH...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR NHZ011-012-015.
RI...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR RIZ001>007.
MARINE...GALE WARNING FROM 5 PM EST SATURDAY TO 6 PM EDT SUNDAY FOR
     ANZ230>237-250-254-255.

&&

SYNOPSIS...STRAUSS
NEAR TERM...NOCERA
SHORT TERM...BELK
LONG TERM...STRAUSS
AVIATION...STRAUSS/THOMPSON
MARINE...BELK/STRAUSS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 7, 5:05 PM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EST FRI MAR 7 2008

CTZ002>004-MAZ004>007-009>019-026-RIZ001-003-082215-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
505 PM EST FRI MAR 7 2008

...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A HIGH LIKELIHOOD OF WIND ADVISORY CONDITIONS SATURDAY
AFTERNOON AND NIGHT. AN ISOLATED THUNDERSTORM MAY ALSO OCCUR SATURDAY
AFTERNOON...RESULTING IN LOCALLY STRONGER WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-082215-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
505 PM EST FRI MAR 7 2008

...GALE WARNING IN EFFECT FROM 5 PM EST SATURDAY TO 6 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS POTENTIAL FOR STORM FORCE WIND GUSTS TO 50 KT SATURDAY NIGHT
WITH WINDS STARTING AS SOUTHERLY AND SHIFTING TO WESTERLY OVERNIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-082215-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
505 PM EST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

RAIN WILL BECOME HEAVY AT TIMES. THIS COULD LEAD TO SOME URBAN AND POOR
DRAINAGE FLOODING ACROSS THE CAPE AND ISLANDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUBSTANTIAL RAINFALL IS POSSIBLE THROUGH SATURDAY EVENING...AND
THERE IS A HIGH LIKELIHOOD OF WIND ADVISORY CONDITIONS SATURDAY
AFTERNOON AND NIGHT. WARNING CRITERIA WINDS MAY BE POSSIBLE SATURDAY
NIGHT.  AN ISOLATED THUNDERSTORM MAY OCCUR...WHICH COULD RESULT IN
LOCALLY STRONGER WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020-021-RIZ002-004>007-082215-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
505 PM EST FRI MAR 7 2008

...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

MINOR SPLASHOVER OR MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG
THE SOUTH COAST SATURDAY AFTERNOON AND EVENING. THERE IS A HIGH
LIKELIHOOD OF WIND ADVISORY CONDITIONS SATURDAY AFTERNOON AND
EVENING. WARNING CRITERIA WINDS MAY BE POSSIBLE SATURDAY NIGHT.AN
ISOLATED THUNDERSTORM MAY OCCUR...WHICH COULD RESULT IN LOCALLY
STRONGER WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ002-003-008-NHZ011-012-015-082215-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
505 PM EST FRI MAR 7 2008

...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ADDITIONAL WATER EQUIVALENT AMOUNTS OF AN INCH OR SO WOULD ADD TO
ROOF COLLAPSE CONCERNS IN PARTS OF SOUTHERN NEW HAMPSHIRE WHERE SNOW
HAS NOT BEEN CLEARED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 5:19 AM ESTHigh Wind WatchBOXNewport, Washington6 hr
Mar 8, 11:30 AM ESTWind AdvisoryBOXBristol, Kent, Providence, Washington26 hr
Mar 8, 11:33 AM ESTHigh Wind WarningBOXBristol, Kent, Newport, Providence, Washington19 hr
Mar 8, 12:14 PM ESTCoastal Flood AdvisoryBOXBristol, Kent, Newport, Providence, Washington10 hr
Mar 8, 1:20 PM ESTRiver Flood WarningBOXKent, Providence28 hr
Mar 8, 6:24 PM ESTRiver Flood WarningBOXProvidence27 hr
Mar 8, 9:41 AM ESTRiver Flood WarningBOXMiddlesex, Worcester4 days
Mar 8, 1:20 PM ESTRiver Flood WarningBOXMiddlesex54 hr

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.